Iowa, 2009Damaging Wind in Iowa, June 16, 2009
June 16, 2009 · NWS FSD · 1 event in 1 county or zone
A thunderstorm produced wind gusts to 60 mph in Plymouth County during the evening of June 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced wind gusts to 60 mph in Plymouth County during the evening of June 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 8:29 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 16, 8:29 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT TUE JUN 16 2009
.DISCUSSION...
SINGLE SEVERE CELL SUSTAINING ITSELF AS IT MOVES SOUTHEAST INTO
LOCALIZED AXIS OF ENHANCED LOW LEVEL INSTABILITY. HAVE LOCALLY
EXTENDED EARLIER TORNADO WATCH TO COVER THIS CELL AS IT MOVES INTO
NERN NEBRASKA/NEAR KSUX AREA. ALSO GETTING ISOLATED SEVERE HAIL IN
WARM ADVECTION STORMS ACROSS SOUTHWEST MINNESOTA. ELONGATED UPPER
WAVE DRIVING THE THUNDERSTORMS EXPECTED TO LIFT NORTHEAST OF THE
AREA AROUND 06Z...SO PREVIOUS FORECAST DIMINISHING TSRA CHANCES
AFTER 06Z STILL LOOKS REASONABLE. UPDATED GRIDS/ZFP/PFM HAVE BEEN
SENT.
&&
.AVIATION...
SCATTERED TSRA AROUND THE AREA LATE THIS EVENING EXPECTED TO
DECREASE IN COVERAGE AFTER 06Z AS UPPER WAVE MOVES THROUGH THE AREA.
RESIDUAL LOW LEVEL MOISTURE AND RELATIVELY LIGHT WIND FLOW WILL LEAD
TO POTENTIAL FOR REDEVELOPMENT OF MVFR-IFR VSBYS IN BR AND LOCALIZED
MVFR-IFR CIGS AFTER 06Z-08Z. ANY STRATUS/BR LIKELY TO IMPROVE AFTER
15Z-16Z WEDNESDAY...WITH THREAT FOR ADDITIONAL TSRA DEVELOPMENT LATE
WEDNESDAY AFTERNOON/EVENING AS ANOTHER UPPER WAVE MOVES INTO THE
AREA.
&&
.PREV DISCUSSION...
AS NMRS SHWRS CONT TO MOVE SLWLY NEWD ACRS SWRN MN THIS AFTN...INIT
NEW TSTM DVLPMNT HAS BEEN JUST OF NWRN CRNR OF CWA CLOSER TO UPPER
SUPPORT. THIS PRETTY MUCH FIGURES AND STILL EXPCT MORE DVLPMNT DOWN
INTO CWA W OF FSD...PSBLY CLOSE TO JAMES VLY...A LTL LATER THIS
AFTN. THE DECENT HEATG SWRN FCST AREA SHUD HELOP FIRE OFF THE STORMS
NEAR THE EDGE OF THE DECENT HEATG AREA. WITH LESSER UPPER
SUPPORT...THESE STORMS SILL LIKELY TO STAY SCT AT MOST. NEVERTHELESS
MOISTURE INSTBLTY AND SHEAR SEEM AMPLE FOR ISOLD SVR STORMS. WILL
KEEP STORM POPS IN THE CHC CATEGORY FOR THIS EVE AND DROP THE POPS
DOWN AFTER MIDNIGHT...THO A SLGT CHC THRU THE NIGHT SEEMS WISE FAR
ERN/NERN CWA.
PLENTY OF LO LVL MOISTURE SHUD KEEP LOW CLDS OVER ERN ESPLY NERN CWA
THRU THIS EVE...AND SOME INCREASE OR AT LEAST LINGERING EXPECTED
LATE TNGT WITH SLOW COOLING. GUIDNCE TEMPS CANT GO TOO BAD
TNGT...WILL GO WITH LOWS AT TO A DEG OR TWO ABV GUIDNCE IN MOIST
REGIME. AM HOLDING OFF ON FOG MENTN FOR NOW ON MARGINAL CHC WITH
MAIN PRBL NOW BEING EXTENT OF TSTM ACTVTY. /WILLIAMS
INTERESTING SET UP FOR THE NEXT FEW DAYS AS FLOW ALOFT BECOMES
SOUTHWEST WITH A SERIES OF SHORTWAVES MOVING THROUGH THE AREA. LOW
LYING STRATUS AND FOG ACROSS EASTERN PORTIONS OF CWA IN THE MORNING
WILL LIFT AND GIVEWAY TO STRONG HEATING. AS A SERIES OF SHORTWAVE
WORK INTO NORTH CENTRAL SOUTH DAKOTA EXPECT CONVECTION TO DEVELOP
ACROSS NORTHERN SOUTH DAKOTA BUILDING DOWN INTO NORTHERN PORTIONS OF
FORECAST AREA IN THE EVENING HOURS. APPEARS AS THOUGH THE DEEPER
MOISTURE WILL BE CONFINED TO AREAS SOUTH OF I-90...WHILE BETTER LIFT
WILL BE FOCUSED NORTH OF FORECAST AREA. SHORTWAVE TRAIN GRADUALLY
SAGS SOUTH ON WEDNESDAY NIGHT INTO THURSDAY WITH A SHORTWAVE MOVING
ACROSS THE FORECAST AREA IN THE MORNING AND THEN AGAIN IN THE
AFTERNOON. A SERIES OF UPPER LEVEL JET STREAKS ALSO MOVE THROUGH THE
REGION DURING THE DAY PROVIDING ADDED UPPER LEVEL SUPPORT. MODELS
PORTEND ADDITIONAL DESTABILIZATION THROUGHOUT THE DAY...WITH
ATMOSPHERE BECOMING QUITE UNSTABLE BY THURSDAY EVENING. SHEAR
PROFILES ARE NOT ALL THAT IMPRESSIVE...BUT CAPE VALUES CLIMB TO
2000-3000 J/KG. EXPECT MAIN SEVERE THREAT TO BE LARGE HAIL AND
DAMAGING WINDS...BUT CAN NOT RULE OUT A TORNADO OR TWO ALONG A
BOUNDARY.
LOW LYING STRATUS WILL HANG ON THROUGH MUCH OF THE DAY ON FRIDAY
HAMPERING DAYTIME HEATING. KEPT MENTION OF SHOWERS WITH ISOLATED
THUNDERSTORMS ACROSS EASTERN HALF OF FORECAST THROUGH MID-DAY. AS
UPPER LEVEL RIDGE BUILDS EXPECT LOW CLOUDS AND STRATUS TO GRUDGINGLY
SHIFT EAST.
FOLLOWED HPC GUIDANCE FAIRLY CLOSELY IN THE LATTER PERIODS WITH GFS
AND ECMWF IN GENERAL AGREEMENT ON THE OVERALL PATTERN. MODELS
SUGGEST UPPER LEVEL RIDGE BUILDING ACROSS THE CENTRAL PORTIONS OF
THE CONUS WITH WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. WILL
HAVE TO WATCH SUNDAY MORNING CLOSELY AS STRONG WARM AIR ADVECTION
ALOFT MAY RESULT IN SOME ACCAS SHOWERS. MODELS DISAGREE ON HOW MUCH
WARMING ALOFT...WITH THE ECMWF RUNNING IN THE LOWER 20S...NEARLY 5
DEGREES C WARMER THAN THE GFS. FOR NOW...SIDED CLOSER TO GFS BUT
WITH DEVELOPMENT OF LOW LEVEL JET RAISED FORECAST LOWS. FORECAST
AREA MAY BE INFLUENCED BY A RIDGE RIDER OR TWO HEADED INTO EARLY
NEXT WEEK PRIOR TO CAP BUILDING IN. WITH GULF WIDE OPEN...APPEARS
AS THOUGH THE FIRST WEEK OF SUMMER WILL BE WARM AND MUGGY. /BT
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
JH
Hazardous weather outlook, Jun 16, 10:12 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT TUE JUN 16 2009
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1112 AM CDT TUE JUN 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE WILL BE A THREAT OF SEVERE STORMS LATE THIS AFTERNOON AND
THIS EVENING ALONG AND SOUTHWEST OF A LINE FROM DE SMET SOUTH
DAKOTA TO SIOUX FALLS TO STORM LAKE IOWA. STORMS WILL BE ISOLATED
TO SCATTERED...BUT ANY STORMS THAT DEVELOP MAY PRODUCE HAIL TO
WALNUT SIZE...DAMAGING WINDS TO 75 MPH...AND EVEN AN ISOLATED
TORNADO. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 TO 11 PM
CDT.
OTHER ISOLATED THUNDERSTORMS MAY ACCOMPANY MORE NUMEROUS SHOWERS
ALONG AND NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO
SPENCER IOWA. STORMS IN THIS AREA...WHICH INCLUDES SOUTHWEST
MINNESOTA...ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. THESE STORMS WILL DEVELOP QUICKLY LATE IN
THE DAY THROUGH THE JAMES VALLEY....AND WILL LIKELY AFFECT AREAS
ALONG AND NORTH OF INTERSTATE 90 THROUGH THE EVENING. ANOTHER
ROUND OF THUNDERSTORMS IS LIKELY LATE THURSDAY INTO THURSDAY
NIGHT. SEVERE STORMS WILL BE POSSIBLE BOTH PERIODS...FEATURING
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM IN SOUTHEAST
SOUTH DAKOTA...PART OF NORTHWEST IOWA...AND IN EXTREME
NORTHEAST NEBRASKA.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
WILLIAMS
In the hours before
Local storm report, Jun 16, 8:00 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 3 NW SLAYTON 44.02N 95.80W
06/16/2009 E1.75 INCH MURRAY MN PUBLIC
PLUS 60 MPH WINDS
&&
RRYRHOLMLocal storm report, Jun 16, 8:13 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 N UTICA 43.01N 97.49W
06/16/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, WINDS WERE GUSTING TO
40-60 MPH.
&&
TRMLocal storm report, Jun 16, 8:36 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 15 SSW WOLSEY 44.21N 98.59W
06/16/2009 E0.88 INCH BEADLE SD PUBLIC
0425 PM HAIL 8 NW WESSINGTON SPRINGS 44.16N 98.69W
06/16/2009 E3.00 INCH JERAULD SD PUBLIC
HAIL WAS INCREASING IN SIZE
0425 PM HAIL 13 WNW WESSINGTON SPRIN 44.18N 98.79W
06/16/2009 E2.00 INCH JERAULD SD PUBLIC
0442 PM HAIL 11 NW WESSINGTON SPRING 44.18N 98.75W
06/16/2009 E1.75 INCH JERAULD SD PUBLIC
IN ADDITION TO THE GOLFBALL SIZE HAIL, WINDS WERE GUSTING
TO 50-60 MPH.
0455 PM HAIL 6 NW WESSINGTON SPRINGS 44.14N 98.65W
06/16/2009 E0.75 INCH JERAULD SD PUBLIC
0500 PM HAIL 3 W MOUNT VERNON 43.71N 98.32W
06/16/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
IN ADDITION TO NICKEL SIZE HAIL, HEAVY RAIN WAS FALLING
WEST OF MOUNT VERNON ON THE DAVISON/AURORA COUNTY LINE.
0510 PM HAIL 4 W LANE 44.07N 98.50W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
IN ADDITION TO THE QUARTER SIZE HAIL, WINDS WERE GUSTING
TO 40-50 MPH.
0510 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
06/16/2009 E1.50 INCH JERAULD SD TRAINED SPOTTER
IN ADDITION TO WALNUT SIZE HAIL, 1.21 INCH OF RAIN FELL
WITH THIS STORM.
0524 PM HAIL 3 S MOUNT VERNON 43.67N 98.25W
06/16/2009 E1.75 INCH DAVISON SD LAW ENFORCEMENT
0530 PM HAIL MOUNT VERNON 43.71N 98.26W
06/16/2009 E1.75 INCH DAVISON SD UNKNOWN
0531 PM TORNADO 6 S MOUNT VERNON 43.63N 98.25W
06/16/2009 DAVISON SD TRAINED SPOTTER
0535 PM HAIL 5 SSW LANE 44.00N 98.45W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
0536 PM HAIL 4 S MOUNT VERNON 43.66N 98.25W
06/16/2009 E1.75 INCH DAVISON SD PUBLIC
0540 PM HAIL 6 SSW MITCHELL 43.66N 98.08W
06/16/2009 E0.88 INCH DAVISON SD TRAINED SPOTTER
IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
MILES SSW OF MITCHELL.
0611 PM HAIL ETHAN 43.55N 97.98W
06/16/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0636 PM TORNADO DIMOCK 43.48N 97.99W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0645 PM HAIL 6 WNW TAUNTON 44.62N 96.17W
06/16/2009 E1.00 INCH LINCOLN MN TRAINED SPOTTER
0650 PM TORNADO 6 E DIMOCK 43.47N 97.87W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0720 PM TORNADO 4 NW OLIVET 43.29N 97.73W
06/16/2009 HUTCHINSON SD EMERGENCY MNGR
0726 PM HAIL CLAYTON 43.44N 97.66W
06/16/2009 E1.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0737 PM TORNADO 3 N MENNO 43.28N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0740 PM TSTM WND DMG MENNO 43.24N 97.58W
06/16/2009 HUTCHINSON SD STORM CHASER
LOTS OF TREES UPROOTED, PAINT PEELED OFF SHEDS, AND LOTS
OF WINDOWS BLOWN OUT. WINDS ESTIMATED AT 70 TO 80 MPH.
0740 PM HAIL MENNO 43.24N 97.58W
06/16/2009 M1.00 INCH HUTCHINSON SD STORM CHASER
0740 PM TORNADO 2 N MENNO 43.27N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF TORNADO AT 737 PM.
0741 PM TORNADO 1 N MENNO 43.25N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF MENNO TORNADO.
0750 PM HAIL 1 NW CURRENT LAKE 44.15N 95.96W
06/16/2009 E1.00 INCH MURRAY MN PUBLIC
IN ADDITION TO QUARTER SIZE HAIL, 1.50 INCH OF RAIN FELL
WITH THIS STORM.
0800 PM HAIL 6 SSE MENNO 43.15N 97.55W
06/16/2009 E0.75 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO PENNY SIZE HAIL, 1 TO 2 INCHES OF RAIN
FELL FROM THIS STORM.
0828 PM TORNADO 1 NW MISSION HILL 42.93N 97.29W
06/16/2009 YANKTON SD STORM CHASER
0831 PM TSTM WND GST 1 SE IRENE 43.07N 97.14W
06/16/2009 M60.00 MPH CLAY SD EMERGENCY MNGR
IN ADDITION TO 60 MPH WIND GUSTS, NICKEL SIZE HAIL WAS
REPORTED.
0850 PM HAIL 3 NW SLAYTON 44.02N 95.80W
06/16/2009 E1.75 INCH MURRAY MN PUBLIC
PLUS 60 MPH WINDS
0902 PM HAIL 2 N UTICA 43.01N 97.49W
06/16/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, WINDS WERE GUSTING TO
40-60 MPH.
&&
TRMLocal storm report, Jun 16, 8:50 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E65.00 MPH CLAY SD TRAINED SPOTTER
IN ADDITION TO ESTIMATED 65 MPH WIND GUSTS, CONSTRUCTION
SIGNS WERE BLOWN OVER ON THE EAST SIDE OF VERMILLION.
0937 PM HAIL 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E0.75 INCH CLAY SD TRAINED SPOTTER
0940 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/16/2009 E60.00 MPH CLAY SD EMERGENCY MNGR
&&
TRMLocal storm report, Jun 16, 9:03 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 7 N VERMILLION 42.88N 96.95W
06/16/2009 E60.00 MPH CLAY SD PUBLIC
0949 PM TSTM WND GST 6 E VERMILLION 42.79N 96.81W
06/16/2009 E65.00 MPH UNION SD TRAINED SPOTTER
&&
TRMLocal storm report, Jun 16, 9:46 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 15 SSW WOLSEY 44.21N 98.59W
06/16/2009 E0.88 INCH BEADLE SD PUBLIC
0425 PM HAIL 13 WNW WESSINGTON SPRIN 44.18N 98.79W
06/16/2009 E2.00 INCH JERAULD SD PUBLIC
0425 PM HAIL 8 NW WESSINGTON SPRINGS 44.16N 98.69W
06/16/2009 E3.00 INCH JERAULD SD PUBLIC
HAIL WAS INCREASING IN SIZE
0442 PM HAIL 11 NW WESSINGTON SPRING 44.18N 98.75W
06/16/2009 E1.75 INCH JERAULD SD PUBLIC
IN ADDITION TO THE GOLFBALL SIZE HAIL, WINDS WERE GUSTING
TO 50-60 MPH.
0455 PM HAIL 6 NW WESSINGTON SPRINGS 44.14N 98.65W
06/16/2009 E0.75 INCH JERAULD SD PUBLIC
0500 PM HAIL 3 W MOUNT VERNON 43.71N 98.32W
06/16/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
IN ADDITION TO NICKEL SIZE HAIL, HEAVY RAIN WAS FALLING
WEST OF MOUNT VERNON ON THE DAVISON/AURORA COUNTY LINE.
0510 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
06/16/2009 E1.50 INCH JERAULD SD TRAINED SPOTTER
IN ADDITION TO WALNUT SIZE HAIL, 1.21 INCH OF RAIN FELL
WITH THIS STORM.
0510 PM HAIL 4 W LANE 44.07N 98.50W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
IN ADDITION TO THE QUARTER SIZE HAIL, WINDS WERE GUSTING
TO 40-50 MPH.
0524 PM HAIL 3 S MOUNT VERNON 43.67N 98.25W
06/16/2009 E1.75 INCH DAVISON SD LAW ENFORCEMENT
0530 PM HAIL MOUNT VERNON 43.71N 98.26W
06/16/2009 E1.75 INCH DAVISON SD UNKNOWN
0531 PM TORNADO 6 S MOUNT VERNON 43.63N 98.25W
06/16/2009 DAVISON SD TRAINED SPOTTER
0535 PM HAIL 5 SSW LANE 44.00N 98.45W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
0536 PM HAIL 4 S MOUNT VERNON 43.66N 98.25W
06/16/2009 E1.75 INCH DAVISON SD PUBLIC
0540 PM HAIL 6 SSW MITCHELL 43.66N 98.08W
06/16/2009 E0.88 INCH DAVISON SD TRAINED SPOTTER
IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
MILES SSW OF MITCHELL.
0611 PM HAIL ETHAN 43.55N 97.98W
06/16/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0636 PM TORNADO DIMOCK 43.48N 97.99W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0645 PM HAIL 6 WNW TAUNTON 44.62N 96.17W
06/16/2009 E1.00 INCH LINCOLN MN TRAINED SPOTTER
0650 PM TORNADO 6 E DIMOCK 43.47N 97.87W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0720 PM TORNADO 4 NW OLIVET 43.29N 97.73W
06/16/2009 HUTCHINSON SD EMERGENCY MNGR
0726 PM HAIL CLAYTON 43.44N 97.66W
06/16/2009 E1.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0737 PM TORNADO 3 N MENNO 43.28N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0740 PM TSTM WND DMG MENNO 43.24N 97.58W
06/16/2009 HUTCHINSON SD STORM CHASER
LOTS OF TREES UPROOTED, PAINT PEELED OFF SHEDS, AND LOTS
OF WINDOWS BLOWN OUT. WINDS ESTIMATED AT 70 TO 80 MPH.
0740 PM TORNADO 2 N MENNO 43.27N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF TORNADO AT 737 PM.
0740 PM HAIL MENNO 43.24N 97.58W
06/16/2009 M1.00 INCH HUTCHINSON SD STORM CHASER
0741 PM TORNADO 1 N MENNO 43.25N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF MENNO TORNADO.
0750 PM HAIL 1 NW CURRENT LAKE 44.15N 95.96W
06/16/2009 E1.00 INCH MURRAY MN PUBLIC
IN ADDITION TO QUARTER SIZE HAIL, 1.50 INCH OF RAIN FELL
WITH THIS STORM.
0800 PM HAIL 6 SSE MENNO 43.15N 97.55W
06/16/2009 E0.75 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO PENNY SIZE HAIL, 1 TO 2 INCHES OF RAIN
FELL FROM THIS STORM.
0828 PM TORNADO 1 NW MISSION HILL 42.93N 97.29W
06/16/2009 YANKTON SD STORM CHASER
0831 PM TSTM WND GST 1 SE IRENE 43.07N 97.14W
06/16/2009 M60.00 MPH CLAY SD EMERGENCY MNGR
IN ADDITION TO 60 MPH WIND GUSTS, NICKEL SIZE HAIL WAS
REPORTED.
0850 PM HAIL 3 NW SLAYTON 44.02N 95.80W
06/16/2009 E1.75 INCH MURRAY MN PUBLIC
PLUS 60 MPH WINDS
0902 PM HAIL 2 N UTICA 43.01N 97.49W
06/16/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, WINDS WERE GUSTING TO
40-60 MPH.
0930 PM TSTM WND GST 7 N VERMILLION 42.88N 96.95W
06/16/2009 E60.00 MPH CLAY SD PUBLIC
0935 PM TSTM WND GST 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E65.00 MPH CLAY SD TRAINED SPOTTER
IN ADDITION TO ESTIMATED 65 MPH WIND GUSTS, CONSTRUCTION
SIGNS WERE BLOWN OVER ON THE EAST SIDE OF VERMILLION.
0937 PM HAIL 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E0.75 INCH CLAY SD TRAINED SPOTTER
0940 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/16/2009 E60.00 MPH CLAY SD EMERGENCY MNGR
0949 PM TSTM WND GST 6 E VERMILLION 42.79N 96.81W
06/16/2009 E65.00 MPH UNION SD TRAINED SPOTTER
&&
TRMThunderstorm Wind, Plymouth
- When
- June 16, 9:52 PM CST
- Where
- Plymouth County, 3.82 mi WNW of James
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.600, -96.390
Thunderstorm wind gusts to 60 mph were accompanied by pea size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Carolina, June 16, 20091 death · $1.2 million · EF1 · 23 events
- Hail and Damaging Winds in Tennessee, June 16 to 19, 2009$679,000 · 1.75 in hail · 28 events
- Tornadoes and Hail in South Dakota, June 16, 2009$100,000 · EF1 · 39 events
- Tornadoes and Hail in North Carolina, June 16, 2009$150,000 · EF1 · 14 events
- Tornado and Damaging Winds in Kentucky, June 16, 2009$172,000 · EF1 · 9 events
- Hail and Damaging Wind in Florida, June 16, 2009$700,000 · 1 in hail · 3 events
- Damaging Winds in Tennessee, June 16, 2009$233,000 · 60 kt wind · 25 events
- Tornadoes and Flash Flooding in South Dakota, June 16, 2009$125,000 · EF0 · 31 events
- Tornadoes and Damaging Winds in Virginia, June 16, 2009$129,000 · EF0 · 10 events
- Hail and Damaging Winds in South Carolina, June 16, 2009$46,000 · 1.75 in hail · 28 events
- Flash Flooding and Heavy Rain in Minnesota, June 16 to 17, 2009$120,000 · 4 events
- Damaging Winds in Illinois, June 16, 2009$103,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178638.